Flash Flood, Bannock
- When
- August 17, 11:39 AM MST to 12:20 PM MST
- Where
- Bannock County, Inkom
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.669, -112.225 (the zone’s center; the record gives no point)
25 inches of rain fell in 45 minutes in Inkom area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
1.25 inches of rain fell in 45 minutes in Inkom area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 17, 9:25 AM MST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 1025 AM MDT TUE AUG 17 2004 .DISCUSSION... PRECIPITABLE WATERS IN KBOI SOUNDING OF NEARLY 1.5 INCHES INDICATES A VERY MOIST ATMOSPHERE OVERHEAD THIS AM. WITH THE LOW IN NORTHERN UTAH LIFTING NEWD TOWARDS THE ID-UT BORDER...HAVE GONE AHEAD WITH FLOOD WATCH FOR FLASH FLOODING IN THE WESTERN MOUNTAINOUS ZONES. FIXED WORDING IN ZONES TONIGHT TO REDUCE THE AMOUNT OF THUNDERSTORMS COMPARED TO THE AMOUNT OF RAIN SHOWERS. ALSO BOOSTED CLOUD COVER FOR THIS AFTERNOON AND EVENING SO THAT MOST LOCATIONS SAY MOSTLY CLOUDY. UPDATES ARE ALL OUT. && .PIH WATCHES/WARNING/ADVISORIES...A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR PORTIONS OF THE POCATELLO COUNTY WARNING AND FORECAST AREA. SEE THE FLOOD WATCH BULLETIN FOR FURTHER DETAILS. && JAM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1210 PM MDT TUE AUG 17 2004 IDZ017-019>021-181200- EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-1000 AM MDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS THE UPPER LOW SLIDES AWAY FROM THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY HEAVY DOWNPOURS. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. IDZ018-022-023-031-032-181200- BIG AND LITTLE WOOD RIVER REGION-SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 1000 AM MDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... VERY HEAVY RAINSHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL IDAHO MOUNTAINS AND SOUTH CENTRAL HIGHLANDS THIS AFTERNOON AND EVENING UNTIL 10 PM. THESE SLOW MOVING SHOWERS AND STORMS MAY CREATE CONDITIONS SUITABLE FOR FLASH FLOODING IN THIS AREA. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS THE UPPER LOW SLIDES AWAY FROM THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY HEAVY DOWNPOURS. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 61 km away, was scanning. The volume nearest the first event began at 18:36 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420001.